INSTITUTO DE INVESTIGACION EN CIENCIAS DE LA COMPUTACION
Unidad Ejecutora - UE
Confluence in Probabilistic Rewriting
DÍAZ-CARO, ALEJANDRO; MARTÍNEZ, GUIDO
Electronic Notes in Theoretical Computer Science
Lugar: Brasilia; Año: 2018 vol. 338 p. 115 - 131
Driven by the interest of reasoning about probabilistic programming languages, we set out to study a notion of uniqueness of normal forms for them. To provide a tractable proof method for it, we define a property of distribution confluence which is shown to imply the desired uniqueness (even for infinite sequences of reduction) and further properties. We then carry over several criteria from the classical case, such as Newman´s lemma, to simplify proving confluence in concrete languages. Using these criteria, we obtain simple proofs of confluence for λ1, an affine probabilistic λ-calculus, and for Q*, a quantum programming language for which a related property has already been proven in the literature.